Medical Marijuana Exchange

Welcome!

Please verify your age to enter.

I am 21 or Older
I am Under 21

pequenos.pt

Baterias para Portáteis

Delta-8 Cannabis Products Can Cause Scary Health Effects, the CDC and FDA Warn

www.self.com September 15, 2021
Delta-8 Cannabis Products Can Cause Scary Health Effects, the CDC and FDA Warn

You may have seen some delta-8 cannabis products—often in the form of gummies or vape cartridges—and wondered what they’re all about.

Well, the Food and Drug Administration and the Centers for Disease Control and Prevention would like you to know that delta-8 products are largely unregulated and may come with some adverse effects, including symptoms similar to those seen after a too-large dose of cannabis.

Both the FDA and the CDC released alerts this week warning consumers about the unknowns and potential dangers of consuming delta-8 tetrahydrocannabinol (THC) products.

Usually when talking about THC in cannabis, people are referring to delta-9 tetrahydrocannabinol.

Delta-8 is another compound found naturally in cannabis that’s generally believed to cause a less potent high than delta-9 THC but isn’t well understood.

 Despite the proliferation of these products over the last few years, there is very little research around the potential health effects of delta-8.

And the products have been implicated in emergency room visits and in calls to poison control centers.

Between December 2020 and January 2021 alone, the FDA received reports of 22 people who’d consumed delta-8 products, including 14 people who’d ended up in the hospital or emergency room.

Nationally, poison control centers received more than 600 calls involving delta-8 exposure since January of this year.

Of those calls, 39% involved kids under the age of 18.

If someone ingests a large amount of delta-8, they might experience lethargy, slurred speech, changes in heart rate, uncoordinated movements, sedation, and even coma, the CDC says.


- read the rest of the article here

Add Comment

Sponsored stories